Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Dec 17, 2013, 3:20 AM CST for 8 counties in North Dakota; Kittson County, Minnesota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2013, 3:20 AM CST (09:20 UTC)
- Expired
- Dec 17, 2013, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 120 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 170920 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 320 AM CST TUE DEC 17 2013 ...STRONG NORTH WINDS EARLY THIS MORNING... .A COLD FRONT DROPPING DOWN OUT OF CANADA WILL BRING SOME STRONG NORTHWEST WINDS THIS MORNING FOR A BRIEF PERIOD ACROSS THE DEVILS LAKE BASIN INTO THE NORTHERN RED RIVER VALLEY. THE WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH AT TIMES. THE WINDS WILL BRING SOME LOWER VISIBILITIES OF UNDER A MILE AT TIMES WITH BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH AROUND SUNRISE. MNZ004-NDZ006>008-014>016-024-026-054-171300- /O.NEW.KFGF.WI.Y.0018.131217T0920Z-131217T1300Z/ KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... ADAMS 320 AM CST TUE DEC 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. * TIMING...WINDS WILL BLOW STRONGLY THROUGH THE EARLY MORNING HOURS BEFORE DIMINISHING AROUND SUNRISE. * WINDS...NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * OTHER IMPACTS...THE STRONG WINDS COULD BRING BLOWING AND DRIFTING SNOW IN SOME AREAS...REDUCING VISIBILITIES TO UNDER A MILE AT TIMES EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS73 KFGF 171258 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 658 AM CST TUE DEC 17 2013 ...WINDS SLOWLY DIMINISHING FOR THE REST OF THE MORNING... .WINDS WILL SLOWLY DECREASE DURING THE MORNING HOURS. THE BREEZY NORTH WINDS WILL CONTINUE TO BRING SOME BLOWING AND DRIFTING SNOW...BUT WILL NO LONGER REACH WIND ADVISORY CRITERIA. MNZ004-NDZ006>008-014>016-024-026-054-171400- /O.EXP.KFGF.WI.Y.0018.000000T0000Z-131217T1300Z/ KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... ADAMS 658 AM CST TUE DEC 17 2013 ...WIND ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING... WINDS WILL DIMINISH INTO THE 15 TO 25 MPH RANGE THIS MORNING AND EVEN FURTHER BY AFTERNOON. SOME BLOWING AND DRIFTING SNOW WILL CONTINUE TO BE POSSIBLE THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 16, 11:48 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 16, 11:48 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1148 PM CST MON DEC 16 2013 .UPDATE... ISSUED AT 1148 PM CST MON DEC 16 2013 CURRENT FCST APPEARS TO BE ON TRACK WITH SNOW SHOWERS NOW ENTERING FAR EASTERN EDGE OF RADAR COVERAGE...HOWEVER BJI REPORTING LIGHT SNOW. MAY ACTUALLY END AN HOUR EARLIER THAN CURRENT GRIDS SHOW. DID USE THE NAM H850-H700 RH FIELD TO FINE TUNE SKY COVER TONIGHT. THERE IS A 5K FT DEC OVER PORTIONS OF MANITOBA THAT WILL ROTATE DOWN AND CLIP NORTHEASTERN PORTIONS OF CWA. HAVE KEPT SCT SHSN IN THE FCST AFT 09Z AS WINNIPEG AND SURROUNDING AREAS ARE RECEIVING SOME LIGHT SNOW. CONTINUED LAPS TRENDS FOR OVERNIGHT LOWS. UPDATE ISSUED AT 930 PM CST MON DEC 16 2013 CURRENT RADAR SHOWING SNOW SHOWERS HAVE CLEARED MOST OF EASTERN ND WITH EXCEPTION OF A SMALLER BATCH AROUND AND NORTH OF VALLEY CITY. AS PER RUC...APPEARS SHOWERS ARE INTENSIFY SLIGHTLY SO KEPT SNOW TOTALS IN THE HALF TO ONE INCH RANGE DESPITE RECEIVING VERY LITTLE HERE IN GRAND FORKS. MAY SEE A LITTLE BETTER ACCUMULATION FROM FOSSTON DOWN THROUGH PARK RAPIDS. ADJUSTED NORTHWARD THE LIKELY POPS BASED ON LATEST TRENDS AND BEGAN LOWERING/REMOVING EARLIER THE POPS WEST OF THE RIVER. RUC CONTINUES TO BRING A SECOND ROUND OF LIGHT SHOWERS TO MY FAR NORTHEAST AND DID BRING IN SCATTERED SHOWERS AFT 09Z FOR ROSEAU/LAKE OF THE WOODS. ALSO PUT PATCHY BLOWING SNOW IN GRIDS FOR MOST OF NORTHEASTERN ND WEST OF THE VALLEY AS WINDS IN DVL ARE GUSTING TO AROUND 32 KTS AND HAVE SEEN VSBYS GO DOWN TO 3 MILES. UPDATE ISSUED AT 648 PM CST MON DEC 16 2013 CHANGE OVER TO VCP 31 HELPING DETECT SOME SNOW SHOWERS MOVING THROUGH THE NORTHEASTERN ND TO THE SOUTHEAST. SHOULD ARRIVE AT GRAND FORKS OVER NEXT COUPLE OF HOURS AND PROCEED ON DOWN TO THE DETROIT LAKES AREA AFTER MID EVENING. SOME WEAKER RETURNS OVER NORTHERN VALLEY APPEAR TO BE MID LEVEL CLOUDS PER HALLOCK METAR. DID INCREASE POPS HIGH CHANCE / SCATTERED COVERAGE THROUGH MID EVENING THEN LIKELIES FOR THE LATE EVENING...EXPECTING THEM TO INTENSIFY A BIT AS THEY ENTER WESTERN MN. DO EXPECT SHOWERS TO BE THROUGH AREA BY 06Z BUT WILL KEEP INHERITED POPS AFTER MIDNIGHT UNTIL NEW NAM DATA COMES IN. LAPS HAS A DECENT HANDLE ON TEMP TRENDS...INCREASING FROM WEST TO EAST AS WESTERLY FLOW CONTINUES...AND HAVE ADJUSTED HOURLIES THROUGH MIDNIGHT PER THE LAPS. TEMPS STILL EXPECTED TO BE QUITE A BIT CHILLIER OVER THE EAST VS THE BALMY WEST. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 331 PM CST MON DEC 16 2013 AS EXPECTED WEST WINDS HAVE ARRIVED WITH TEMPS NR 30 IN ERN ND AND THE RRV WITH WARMER AIR LAST TO ARRIVE IN NORTHERN MN. UPPER LOW OVER NORTHWESTERN ONTARIO WILL TAP INTO SOME COLDER AIR IN NORTHEASTERN MANITOBA TONIGHT AND BRING SOUTH SOME COLDER 850 MB AIR INTO NW MN/FAR NE ND AFTER MIDNIGHT. SO WHILE THIS EVENING WILL REMAIN MILD EXPECT A DECENT COOL DOWN AFTER 06Z. A SHORT WAVE FROM SOUTHWESTERN SASK INTO SOUTH DAKOTA WILL BRING SOME - SN TO ERN MT/SW ND INTO PARTS OF NRN SD/SRN MN TONIGHT. MORE SPOTTY LIGHT SNOWS REST OF THE AREA AS A WEAKER SHORT WAVE MOVES SOUTHEAST ACROSS SOUTHEAST SASK INTO THE RED RIVER VALLEY. TUESDAY WILL SEE HIGH PRESSURE RIDGE BUILD IN AND SHOULD SEE A FAIR AMOUNT OF SUN WITH HIGHS QUITE A BIT COLDER IN THE TEENS OR LOWER 20S. COLD TUESDAY NIGHT IN NW MN WITH LOWS A BIT BELOW ZERO....BUT CLOUDS MOVING IN IN WARM ADV WILL MEAN NOT AS COLD IN ERN ND. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 331 PM CST MON DEC 16 2013 WEDNESDAY WILL SEE LOW PRESSURE MOVE NORTH OF THE BORDER. SOME WARM ADV -SN MAY IMPACT LAKE OF THE WOODS....BUT MOSTLY NORTH OF THE BORDER. OTHERWISE 850 MB TEMPS ACTUALLY WARMER WED THAN TODAY WITH TEMPS IN THE ZERO NORTH TO +4C RANGE BUT WINDS LIGHTER AND MORE SOUTHERLY AND THUS NOT QUITE THE WARM WIND. BUT STILL EXPECT 20S FOR MANY AREAS. COLDER AIR WILL BEGIN TO DROP SOUTH BEHIND THE CANADIAN LOW LATE WED NIGHT AND THEN PUSH SOUTH QUICKLY THURSDAY. NEXT SYSTEM WILL MOVE EAST THRU SOUTH DAKOTA INTO SOUTHERN MN THURSDAY AFTN SPREADING SOME SNOW ALONG THE SD/ND BORDER. FOR THU NIGHT THE MODELS REMAIN IN GOOD AGREEMENT IN DEPICTING A SHIFT WAVE SHIFTING INTO MN. WILL LINGER LIGHT SNOW CHANCES MAINLY ALONG AND SOUTH OF THE HIGHWAY 2 CORRIDOR. 500MB FLOW THEN SHIFTS BACK TO THE NORTHWEST WITH SFC HIGH PRESSURE FOR FRI. STILL NOT LOOKING LIKE MUCH WEATHER WISE FRI NIGHT INTO SAT WITH MOST LIGHT SNOW STAYING NORTH OF THE CANADIAN BORDER. BY SAT NIGHT INTO SUN HIGH PRESSURE MOVES BACK IN WITH SOME CHILLY AIR ONCE AGAIN. LARGER MODEL DIFFERENCES COME INTO PLAY BY MONDAY SO CONFIDENCE DROPS CONSIDERABLY. GUIDANCE TEMPS SHOWING MONDAY HIGHS QUITE A BIT COOLER THAN THE PRIOR MODEL RUN. WITH THE LOW CONFIDENCE WILL RUN WITH THE GUIDANCE OUTPUT FOR MONDAY AND SEE WHAT LATER RUNS HAVE IN STORE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1148 PM CST MON DEC 16 2013 TVF SHOULD SCT OUT OVER NEXT HOUR AND BJI BY AROUND 09Z BEFORE VFR DECK SINKS INTO NW MN AROUND 10Z. CIGS HAVE BEEN IN THE 3K TO 5K RANGE WITH LIGHT SNOW...HOWEVER THINK THEY WILL CONTINUE TO SINK AND BE MVFR BEFORE REACHING BJI EARLY TUE AM. WILL KEEP TVF VFR BUT GO MVFR FOR AM HOURS AT BJI. SHOULD SEE GRADUAL CLEARING FROM WEST TO EAST TOMORROW...WITH MORE VFR CIGS MOVING IN AFT 03Z WED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...SPEICHER SHORT TERM...RIDDLE LONG TERM...GODON/RIDDLE AVIATION...SPEICHER
Hazardous weather outlook, Dec 16, 7:03 AM CST, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 703 AM CST MON DEC 16 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171315- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 703 AM CST MON DEC 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A BRIEF PERIOD OF SNOW WILL IMPACT THE SOUTHERN VALLEY AND WEST CENTRAL MINNESOTA THROUGH LATE MORNING WITH AN INCH OR TWO OF SNOW AND SOME SOUTH WINDS CAUSING DRIFTING SNOW ON EAST AND WEST HIGHWAYS. THIS AFTERNOON WESTERLY WINDS WILL INCREASE WITH GUSTS IN THE NORTHERN HALF OF THE AREA 20 TO 25 MPH...CAUSING MORE DRIFTING OF SNOW. ALSO TEMPERATURES AREA EXPECTED TO RISE INTO THE UPPER 20S TO LOW 30S WHERE SOME MELTING OF SNOW ON ROADWAYS IS POSSIBLE. AS THE SNOW DRIFTS ACROSS THESE MELTED AREAS BLACK ICE MAY DEVELOP CAUSING SLICK CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JK
Nearby
Wind Advisories in North Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.